MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Codes Premature Activation (1484); Failure to Advance (2524); Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3 - date of event: used 11/01/2023 as the event date was not reported.
 
Event or Problem Description
It was reported that the sheath was fractured.A 12mm x 20cm interlock-35 coil was selected for embolization of fundic varices.During the course of the procedure, the physician was passing the coil through the expect 19g needle.When the protective sheath of the coil was attached to the needle and started to advance the coil, there was a lot of resistance felt.The protective sheath was forcefully pulled out of the three-way stopcock, leaving the coil free in the valve.Upon checking, the tip of the protective sheath was completely wrinkled and fractured at the proximal end due to contact with the edge of the needle.The procedure was completed with a different device.No patient complications were reported.
 
Additional Manufacturer Narrative
B3 - date of event: used 11/01/2023 as the event date was not reported.
 
Event or Problem Description
It was reported that the sheath was fractured.A 12mm x 20cm interlock-35 coil was selected for embolization of fundic varices.During the course of the procedure, the physician was passing the coil through the expect 19g needle.When the protective sheath of the coil was attached to the needle and started to advance the coil, there was a lot of resistance felt.The protective sheath was forcefully pulled out of the three-way stopcock, leaving the coil free in the valve.Upon checking, the tip of the protective sheath was completely wrinkled and fractured at the proximal end due to contact with the edge of the needle.The procedure was completed with a different device.No patient complications were reported.It was further reported that the device was not fractured but flattened or kinked.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18331047
Report Number2124215-2023-69830
Device Sequence Number12459436
Product Code KRD
UDI-Device Identifier08714729793175
UDI-Public08714729793175
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2026
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0032323771
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/28/2023
Supplement Date Received by Manufacturer12/18/2023
Initial Report FDA Received Date12/14/2023
Supplement Report FDA Received Date01/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale